MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER

EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Model Number 12TLW405F35
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our product evaluation lab received one catheter from the reported model.Dry blood was visible inside the through lumen at the tip.The balloon was inflated with 1.7ml air and balloon inflated concentric and did not leak.The balloon was able to be deflated completely within 2 seconds.Then the balloon was inflated with 0.9ml of water.Flow restriction was found when inflating the balloon with water.The balloon could not be deflated completely after 15 seconds by pulling back on syringe plunger.Balloon deflation time was out of specification.The maximum deflation time from full capacity was 15 seconds.A cut-down was performed on the catheter body to locate the occlusion.The inflation lumen was found to be collapsed underneath proximal bushing of the balloon and created flow restriction.The balloon latex, bushings and windings were intact.The through lumen was patent without any leakage or occlusion.No visible damage was observed from catheter body or returned syringe.A device history record review was initiated to document whether the device met all specifications upon distribution.An engineering evaluation has been initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that a 12tlw405f35 fogarty catheter balloon could not deflate during a procedure.The customer made sure that the catheter was not in the locked position and the balloon would still not deflate.The catheter was removed from the patient by attaching a bigger syringe and negative pressure was drawn on the balloon to deflate it enough to get it out through the sheath.They confirmed no injury to the patient.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to the engineering evaluation findings.Sections g6, h2 and h6 - type of investigation findings, investigation findings and investigation conclusions have been updated.Engineering evaluation was completed.A product risk assessment was generated to address the balloon deflation issues.Additionally, a capa was initiated to perform actions regarding the balloon deflation issues and is currently in investigation phase.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Common Device Name
FOGARTY THRU-LUMEN EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
9492500294
MDR Report Key17232211
Report Number2015691-2023-14268
Device Sequence Number20598959
Product Code DXE
UDI-Device Identifier00690103043488
UDI-Public(01)00690103043488(17)250621(11)230323(10)64924178
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K892410
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2025
Device Model Number12TLW405F35
Device Catalogue Number12TLW405F35
Device Lot Number64924178
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown